Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 10:14:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650154
  • Total Topics: 49630
  • Online Today: 182
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 125
Total: 129

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada & Viramune Study Newbie 2 Meds  (Read 16235 times)

0 Members and 1 Guest are viewing this topic.

Offline David Evans

  • Standard
  • Member
  • Posts: 97
Re: Truvada & Viramune Study Newbie 2 Meds
« Reply #50 on: October 29, 2008, 01:36:59 PM »
Dear DS -

I agree with Iggy that it's very good for you to see your doctor about the rash. We have a lot of information about rash with twice daily Viramune, a little bit of information about rash with once daily Viramune (using the standard 200mg pills), but no information (yet) about the extended release tablets--which is why they're studying it. Because using the older pills once daily results in higher blood levels of the drug, it is not surprising that they found that it was more likely to cause rash than a twice a day schedule. Logically, you'd assume that the extended release formulation would not result in higher blood levels and so shouldn't have more rash than twice-a-day, but we won't know for sure until the clinical trial results are reported.

The basic problem is that some of us have an allergic reaction to Viramune. In most cases, this shows up within a couple of weeks after starting the drug, and typically resolves within about three weeks. From the dates on your posts it sounds like it's been almost three weeks for you and that you are still having significant rash despite being on a pretty heavy duty drug like prednisone? >:(

We're not doctors and can't give out medical advice, but I would certainly make sure that you keep your doctor(s) apprised of what's going on with your rash and also make sure that they are monitoring your liver enzyme levels. There are a small percentage of people that simply can't tolerate Viramune and have to stop taking it. If you and your doctor make the decision together for you to stay on your regimen, there are some simple guidelines that can make the rash easier to tolerate until it goes away. These include:
-Take warm showers or baths, not hot ones - this can inflame the skin and the rash
-Instead, take warm baths with oatmeal
-Try to use a very gentle detergent to wash your skin, like non-scented baby soap or shampoo and don't use any kind of exfoliating scrubbers
-Use a hypoallergenic lotion to keep your skin hydrated (dryness and flaking can increase itchiness)
-Wear loose cotton clothing and stay away from tight artificial fibers

Keep us posted about how it's going.

Sincerely,
David :-*

Offline ds4146

  • Member
  • Posts: 317
Re: Truvada & Viramune Study Newbie 2 Meds
« Reply #51 on: October 29, 2008, 09:14:18 PM »
First of all, thank you Iggy and David for posting! Decided I had to walk away first and come back to reply as it felt so good to hear that, or read, that someone was out there. Okay enough of that and hopefully the point was made. It has been a long day, up since 4 when I posted to Iggy's response and traveling for work.

Did not get to talk to my Doctor today, I was not in town and he was not available to talk to and I being me did not want to make it seem like an emergency and said I would call back. At any rate I will try again tomorrow as I am closer.

I am feeling kind of stupid at this point because I am in the "blind study" and so I really don't know if I am getting the full dosage of viramune in the am or the pm or a split dosage to meet the mark. I "signed" up for this study after two years of being HIV positive and then falling to a CD of 74 because I wanted to do something, anything to help someone, somewhere down the road. With that said I so badly to not want to quit and feel that maybe with just a little more time all will clear up and I need to quit whining. Things could be worse. I stocked up on Charmin, still sitting there, LOL!

And yes Iggy, your post was inspirational and will get me through! In answer to your question about my %; 19.8. One concern, and I am watching it is the Alk Phos +d100 and the GST +d58, which I had to research what the +d meant, I am slow, and both my doctors brushed it off but means sufficient change but not out of range.

Okay, information overload! But thank you both again for your response and hope you well!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.